# SDR FQAR20150610079

- Difficulty date: June 10, 2015
- Submitted: June 11, 2015
- Operation: General aviation
- Aircraft: N294PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843504
- Aircraft time: 14,823 hours
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV105193
- Part serial: AV1614529
- Condition: Stuck
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, D

## Discrepancy

THE PILOTS ATTEMPTED TO START THE ENGINE 4 TIMES WITH NO LUCK.  AFTER THE 4TH START ATTEMPT, THEY NOTED A STRONG ODOR OF FUEL; THEY SHUTOFF THE BATTERY MASTER AND EXITED THE PLANE. AFTER EXITING, THEY NOTED FUEL GUSHING FROM UNDER THE LOWER COWLING.  MAINTENANCE INSPECTED THE ACFT AND NOTED THAT WHEN THE ELECTRIC FUEL PUMP WAS TURNED ON, FUEL WOULD POUR FROM THE CARBURETOR'S NOZZLE, WHICH SUGGESTS THE FLOAT HAD SUNK OR WAS STUCK. THE CARBURETOR HAD BEEN INSTALLED ON THE ACFT 4 DAYS PRIOR AND HAD BEEN OPERATED 5 FLIGHTS.
